Alert archive / Texas / High Wind Watches in 2016
High Wind Watch 2, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Dec 15, 2016, 4:01 AM CST for 9 counties in Texas. It took effect at Dec 16, 2016, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 4:01 AM CST (10:01 UTC)
- In effect from
- Dec 16, 2016, 12:00 PM CST
- Expired
- Dec 16, 2016, 4:24 AM CST
- In force
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 70 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WWUS74 KLUB 151001 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 401 AM CST THU DEC 15 2016 TXZ021>024-027>029-033-034-152215- /O.NEW.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON...PLAINVIEW...MORTON...LEVELLAND 401 AM CST THU DEC 15 2016 ...HIGH WIND WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. * TIMING...FRIDAY AFTERNOON. * WINDS...SOUTHWEST TO WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS NEAR 55 MPH. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT ON NORTH- SOUTH ORIENTED ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. CHRISTMAS DECORATIONS THAT ARE NOT SECURED COULD BECOME PROJECTILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
137 WWUS74 KLUB 152202 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 402 PM CST THU DEC 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... .HIGH WINDS ARE POSSIBLE FRIDAY AFTERNOON ACROSS THE NORTHERN AND CENTRAL SOUTH PLAINS. UNCERTAINTY IS STILL HIGH ABOUT HOW STRONG WIND SPEEDS WILL ACTUALLY BECOME AND HOW LONG THEY WILL LAST. TXZ021>024-027>029-033-034-160600- /O.CON.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON...PLAINVIEW...MORTON...LEVELLAND 402 PM CST THU DEC 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... * TIMING...FRIDAY AFTERNOON. * WINDS...SOUTHWEST TO WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS NEAR 55 MPH. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT ON NORTH- SOUTH ORIENTED ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. CHRISTMAS DECORATIONS THAT ARE NOT SECURED COULD BECOME PROJECTILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
282 WWUS74 KLUB 160507 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1107 PM CST THU DEC 15 2016 TXZ021>024-027>029-033-034-161200- /O.CON.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON...PLAINVIEW...MORTON...LEVELLAND 1107 PM CST THU DEC 15 2016 ...A HIGH WIND WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR MUCH OF THE SOUTHWEST TEXAS PANHANDLE AND THE WESTERN AND NORTHWEST SOUTH PLAINS... * WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS COULD BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
620 WWUS74 KLUB 161024 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 424 AM CST FRI DEC 16 2016 TXZ021>023-162200- /O.UPG.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/ /O.NEW.KLUB.HW.W.0004.161216T1700Z-161217T0000Z/ PARMER-CASTRO-SWISHER- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA 424 AM CST FRI DEC 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ024-027>029-033-034-162200- /O.UPG.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/ /O.NEW.KLUB.WI.Y.0018.161216T1700Z-161217T0000Z/ BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...MORTON...LEVELLAND 424 AM CST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$ TXZ025-030-031-035-036-039>042-162200- /O.NEW.KLUB.WI.Y.0018.161216T1700Z-161217T0000Z/ HALL-FLOYD-MOTLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MEMPHIS...CEDAR HILL...MATADOR... ROARING SPRINGS...LUBBOCK...RALLS...CROSBYTON...LORENZO... DENVER CITY...PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM... POST 424 AM CST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Dec 15, 4:01 AM CST, 0 minutes earlier.
Area forecast discussion, Dec 15, 4:01 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 401 AM CST Thu Dec 15 2016 .SHORT TERM... Cool surface ridging has built into the forecast area early this morning with 3 am temps running mainly in the lower to middle 20s. Satellite imagery shows low stratus developing across the Permian Basin and Big Country. We expect the stratus to move into the southern portions of the South Plains and Rolling Plains this morning, the latest indications suggest the stratus may make it into portions of the central South Plains/Lubbock County by late morning but this is less certain at this point. The surface ridge will gradually retreat east today as westerlies deepen and strengthen over the southern high plains. However, the cold air will be slow to scour out, especially in the Rolling Plains where the low stratus will inhibit mixing. We are looking at highs this afternoon ranging from the mid 50s near the Texas and New mexico state line to the lower 40s in the Low Rolling Plains. Tonight, shallow moisture will tend to flow north-northeast from the western Permian basin -cutting across our south-southeastern counties. This may bring some fog and/or light drizzle potential late tonight to those areas, however we will keep mention out of the forecast until if/when confidence improves. Temps will be warmer tonight with breezy southwest winds. Lows expected to be mainly in the 30s with some lower 40s in the southern Rolling Plains. .LONG TERM... Not much has changed in the thinking for the forecast through early next week. Warm and windy conditions on Friday will be followed by cold and windy on Saturday to just cold late in the weekend into early next week. A high wind watch has been issued for the southwestern Texas Panhandle and northwestern South Plains for Friday afternoon due to increasing confidence in very strong winds. Model guidance is indicating sustained winds around 34-35kt in the aforementioned area. Strong winds will begin to spread over the area by Friday morning. Deep mixing will take place on Friday afternoon with the atmosphere mixing to a level where winds are progged to be 50-60kt. Models are trying to increase the dew points in the afternoon within a strong subsidence region. Time-sections do indicate weakly increased moisture aloft but the amount of dryness would likely overwhelm any increase in moisture leading to at least elevated fire weather conditions if not critical. Attention then turns to the arctic air mass that will plow through the region during the day on Saturday. The frontal timing is still on track for Saturday morning; faster than the GFS and NAM solutions which tend to be too slow with these strong frontal pushes. Therefore, temperatures will likely be falling through the afternoon hours with an early morning max temperature. Precipitation chances still look possible Saturday afternoon and evening with a short wave trough moving over the region but would be a very quick chance. Forcing would not likely be an issue with strong frontogenesis combined with an entrance region from a strong upper level jet streak. However, there is a significant dry mid level layer which would likely limit any snowfall accumulations. The surface ridge following this front will remain firmly entrenched through the weekend into Monday and even part of Tuesday until lee troughing redevelops. Models are still struggling with what looks like a fairly progressive pattern beginning around the middle of next week. Confidence is any model solution continues to be low at the moment but we may have several days of warming temperatures around Tuesday-Thursday next week. && .LUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch Friday afternoon for TXZ021>024-027>029-033-034. && 33/01
Hazardous weather outlook, Dec 14, 4:21 AM CST, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 421 AM CST WED DEC 14 2016 TXZ021>044-151030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 421 AM CST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WARM...DRY...AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON FRIDAY AFTERNOON. THIS MAY LEAD TO THE DEVELOPMENT OF ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE MAY SEE SUSTAINED WIND SPEEDS OF 30 MPH OR GREATER ON FRIDAY.
Nearby
High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.